Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Arakelov type inequalities for Hodge bundles over algebraic varieties, Part I: Hodge bundles over algebraic curves


Authors: Jürgen Jost and Kang Zuo
Journal: J. Algebraic Geom. 11 (2002), 535-546
DOI: https://doi.org/10.1090/S1056-3911-02-00299-0
Published electronically: February 13, 2002
MathSciNet review: 1894937
Full-text PDF

Abstract | References | Additional Information

Abstract: We prove Arakelov inequalities for systems of Hodge bundles over algebraic varieties, generalizing the classical ones for families of semi-stable curves and abelian varieties. These inequalities are derived from the semi-stability of an associated Higgs bundle, a consequence of the existence of a Hermitian Yang-Mills metric.


References [Enhancements On Off] (What's this?)

  • [A] A. Arakelov Families of algebraic curves with fixed degeneracies, Izv. Ak. Nauk. S.S.S.R, Ser. Math. 35 (1971), 1277-1302.
  • [BV] E. Bedulev and E. Viehweg On the Shafarevich conjecture for surfaces of general type over function fields Invent. Math. 139 (2000) 603-615.
  • [CKS] E. Cattani, A. Kaplan and W. Schmid Degeneration of Hodge structures, Ann. Math. 123 (1986), 457-536.
  • [E1] P. Eyssidieux Ph.D. Thesis, Orsay, 1994.
  • [E2] P. Eyssidieux La characteristique d'Euler du complexe de Gauss-Manin, J. reine angew. Math. 490 (1997), 155-212.
  • [F] G. Faltings Arakelov's theorem for abelian varieties, Invent. Math. 73 (1983), 337-348.
  • [G] P. Griffiths Topic in transendental algebraic geometry, Ann. of Math. Stud. 106, Princeton Univ. Press, Princeton, N.J. (1984).
  • [GS] P. Griffiths and W. Schmid Locally homogeneous complex manifolds, Acta Math. 123 (1969) 253-302.
  • [H] N.J. Hitchin Lie groups and Teichmüller space, Preprint, Warwick University, 5/1990.
  • [JY] J. Jost and S. T. Yau Harmonic mappings and algebraic varieties over function fields, Amer. J. Math., 115 (1993) 1197-1227.
  • [K] J. Kollár Subadditivity of Kodaira dimension: Fibers of general type, Adv. Studies in Pure Math. 10, 1987, pp.361-398.
  • [L] K-F. Liu Geometric height inequalities Math. Research Letters 3, (1996), 637-702.
  • [P1] C. Peters On Arakelov's finiteness theorem for higher dimensional varieties Rend. Sem. Mat. Univ. Politec. Torino (1986) 43-50.
  • [P2] C. Peters Arakelov-type inequalities for Hodge bundles Preprint, 26.10.1999
  • [Sch] W. Schmid Variation of Hodge structure: the singularities of the period mapping, Invent. Math. 22 (1973), 211-319.
  • [S1] C.T. Simpson Constructing variations of Hodge structure using Yang-Mills theory and applications to unformization, JAMS 1 (1988), 867-918.
  • [S2] C.T. Simpson Harmonic bundles on non-compact curves, JAMS 3(1990),713-770.
  • [UY] K.K. Uhlenbeck and S.T. Yau On the existence of Hermitian-Yang-Mills connections in stable vector bundles, Comm. Pure Appl. Math. 39-S (1986), 257-293.
  • [V1] E. Viehweg Weak positivity and the additivity of the Kodaira dimension for certain fibre spaces, Adv. Studies in Pure Math. 1, 1983 pp. 329-353.
  • [V2] E. Viehweg Weak positivity and the additivity of the Kodaira dimension, II. The local Torelli Map, Classification of algebraic and analytic manifolds, Birkhäuser, Boston-Basel-Stuttgart, 1983, pp. 567-589.
  • [Z] K. Zuo On the Negativity of kernels of Kodaira-Spencer Maps on Hodge bundles and Applications, Preprint, 2000.


Additional Information

Jürgen Jost
Affiliation: Max Planck Institute for Mathematics, Inselstrasse 22-26, D-04103 Leipzig, Germany
Email: jost@mis.mpg.de

Kang Zuo
Affiliation: Department of Mathematics, The Chinese University of Hong Kong, Shatin, N.T. Hong Kong
Email: kzuo@math.cuhk.edu.hk

DOI: https://doi.org/10.1090/S1056-3911-02-00299-0
Received by editor(s): December 2, 1999
Received by editor(s) in revised form: October 17, 2000
Published electronically: February 13, 2002
Additional Notes: The second author was supported by a Heisenberg fellowship of the DFG

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website